How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Bill Your Own Question
Bill, LCSW, Consultant, Expert Witness
Category: Mental Health
Satisfied Customers: 3705
Experience:  35 years treating individuals, couples, families with mental health and substance abuse prob's
Type Your Mental Health Question Here...
Bill is online now
A new question is answered every 9 seconds

Ive been on Cipralex for a year and have found, in this time,

This answer was rated:

I've been on Cipralex for a year and have found, in this time, I had the most awful gassy tummy (volume & pong) absolutely regardless of what I eat or drink. Is this a side effect of the drug and can I do anything to stop it as it is extremely distressing.
Hello- Thank you for asking the question. I have over 30 years of experience working with individuals, couples and families & am happy to reply.

I am sorry to hear that you are having what are common side effects of this medication.

Effects on the stomach and digestive tract have been frequently reported by users of Cipralex, including diarrhea, nausea, constipation, heartburn, abdominal pain, decreased appetite and flatulence. Infrequently described side effects include increased stool frequency, gagging, bloating, gastritis, bloating and hemorrhoids.

The following link provides helpful information on how to reduce gas and bloating:

I trust this information will help you with this common side effect.

If you have additional questions, please feel free to ask.

Kindest regards,



Thank you.
Customer: replied 3 years ago.

What causes the flatulance and weight gain when on Cipralex? Is there any other drug which works like cipralex

which does not have these very negative side effects?


The reason that people get this bloating is because the medication is metabolized through the gastrointestinal tract. There are other medications that do not have these side effects but this is common in the SSRI class of Antidepressants of which Cipralex is included.

Talk to your Doctor about Alternative Anti Depressants such as Wellbutrin or Remeron which are have fewer reported gastrointestinal side effects.

I hope this helps. I wish you the very best.

Kindest Regards, Bill

Please Leave Positive Rating So That I receive Credit for my time.

Thank You!

Bill and other Mental Health Specialists are ready to help you

Related Mental Health Questions